MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP. PORTIO CONE ATTACHMENT

RICHARD WOLF MEDICAL INSTRUMENTS CORP. PORTIO CONE ATTACHMENT
Model Number 8378.90M
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.
 
Event or Problem Description
On (b)(6) 2019, richard wolf medical instruments corporation (rwmic) received a report from a non-profit organization, (b)(6) institute, regarding a user facility that had experienced an issue with the uterine manipulator.It was reported that a day after a procedure, it was found that the acorn tip had been retained inside the patient.Upon following up with the user facility the following additional information was provided: "patient was brought to the operating room for laparotomy for ectopic pregnancy.The surgeon used a cohen uterine manipulator device.After surgery was completed the surgeon removed the cohen device and placed it on the back table.Counts were done but cohen device was not counted since it came in peel pack.The patient was taken to the unit, the following morning the patient went to use the bathroom to void and that's when the acorn tip from the cohen device had dropped in the toilet.The ob surgeon on duty at the time, examine the patient and took x-rays to make sure no other retained items.Exam and x-ray were clear and no harm to the patient.".
 
Additional Manufacturer Narrative
Section d4 is no longer applicable as the product was manufactured prior to 2016.Section f is no longer applicable as it was determined that richard wolf medical instruments corp.Is the legal manufacturer.A follow up will be submitted upon completion of the complaint investigation and/or upon receipt of new additional information.
 
Event or Problem Description
Follow up 1 to provide corrected and additional information.

Brand Name
PORTIO CONE ATTACHMENT
Common Device Name
PORTIO CONE ATTACHMENT
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key8741136
Report Number1418479-2019-00026
Device Sequence Number2523282
Product Code HHI
UDI-Device Identifier04055207040010
UDI-Public04055207040010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
Report Date (Section F) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8378.90M
Device Catalogue Number8378.90M
Device Lot Number51004313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/04/2019
Event Location Hospital
Date Report to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Date Report Sent to FDA06/27/2019